to refuse to take the contraceptive pill?

(14 Posts)
NaNaNaBatman Tue 19-Jan-16 16:21:47

I started taking the contraceptive pill a few days ago as I haven't had a period in 2 years so my consultant wanted me to try these to get my periods back.

Ever since I started I have felt bloated, weak and horrendously miserable! I'm a single Mum to 2 DC and playing with them seems like a chore rather than something I want to do. I put them to bed at 7 last night, came downstairs to watch TV and fell asleep within 10 minutes, woke up at 8:30pm and went to bed, I've never felt so lethargic. I'm crying at stupid things and am just really emotional. I've also put on 3 pounds!

I can't stay on these, I know my consultant put me on them to try and restart my periods but I have never felt so down and lazy in my life, it's really getting me down.

I haven't got an appointment with him until July as he wanted to see if it worked first so I'm just wondering whether you agree I should come off them? And what I should do about the appointment?

Thanks.

Greyponcho Tue 19-Jan-16 16:32:28

Like any medication, it'll take time to work and for you to get used to. Give it more than a few days...
But hmm to three pounds in a few days though... weight fluctuates naturally & doubt the pill can do that in less than a week

profbadbride Tue 19-Jan-16 16:39:06

Are you sure the drugs are contraceptive pills? You don't get periods as such on them, just withdrawal bleeds when taking a break between packs/ taking the dummy pills. So I don't quite understand what you mean by "get your periods back". Is it some form of fertility treatment?

Whatever it is, If the treatment is causing a problem, go and see your GP. He or she will be able to advise you and possibly get you an earlier appointment with the consultant if required.

Melonaire Tue 19-Jan-16 16:43:28

You've given them a few days. If you can manage it you need to give it a week or two to see how you feel.

Melonaire Tue 19-Jan-16 16:44:47

The pill could easily add 3 pounds to you in a couple of days as the hormones can cause water retention. Loads of women put on water weight during their cycle.

NaNaNaBatman Tue 19-Jan-16 16:55:12

They are definitely contraceptive pills, he is hoping that taking 21 and then having a break it will get my body back to being in a regular cycle and hopefully start my periods again.

I haven't changed anything new apart from the pill and I have definitely put 3 pounds on.

I'm not myself at all and it's worrying me.

Fairylea Tue 19-Jan-16 16:58:48

Why do they think you aren't having periods? I would ask them to check your prolactin levels. Very high prolactin can cause your periods to completely cease (it's the hormone produced during breastfeeding but sometimes the body produces too much of it for no reason and it basically tricks your body into thinking you're already pregnant so you don't ovulate). I struggled with extremely high prolactin levels before conceiving my ds. I had levels of 4000 plus when it should be somewhere about 250. I took dostinex to bring the levels down and slowly after about 18 months my periods returned to normal.

No idea if any of that is relevant to you but thought I would dive in!

NaNaNaBatman Tue 19-Jan-16 17:01:15

I've had loads of blood tests everything is normal apart from my hormones which are showing early menopause at the moment but I'm 23 so they wanted to try me on the pill first to see if that would bring my periods back.

Lonecatwithkitten Tue 19-Jan-16 17:02:28

I guessing that your consultant is using a progesterone pill for a period of time and hoping then on withdrawal of the progesterone will kick start your body into entering the correct hormone cycle again.
A therapeutic technique that is well recognised. I would give it a bit of time for everything to settle down.

BooAvenue Tue 19-Jan-16 17:03:09

The only acceptable response to learning of someone's new baby's name is "gosh how lovely!". Ever.

profbadbride Tue 19-Jan-16 17:05:21

I'm sorry you're not feeling right--do see your GP for advice. They should be able to either suggest ways of managing your symptoms if this reaction you are having is indeed temporary. Or perhaps suggest alternative pill formulations that might suit you better. Don't feel that you have to endure this alone until July!

GiddyOnZackHunt Tue 19-Jan-16 17:07:19

It's possible that the brand you have just don't suit you. Why not ring his secretary and explain the issue. The consultant will be able to advise.

iciclewinter Tue 19-Jan-16 17:15:08

Yes, see the GP or ring the consultant's secretary. There could be another pill that suits you better.

specialsubject Tue 19-Jan-16 18:05:11

my suggestion too. Phone in and ask for advice.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now